Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 75, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 18, 2011, 6:19 PM EDT for Merrimack County, Sullivan County, New Hampshire. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 18, 2011, 6:41 PM EDT
- In force
- 22 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Merrimack County, NH, Sullivan County, NH
The radar
The Portland,ME radar (KGYX), 150 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:20 PM EDT | TSTM WND DMG | Newbury, NH | LARGE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS51 KGYX 182219
SVRGYX
NHC013-019-182300-
/O.NEW.KGYX.SV.W.0075.110618T2219Z-110618T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
619 PM EDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SULLIVAN COUNTY IN CENTRAL NEW HAMPSHIRE...
CENTRAL MERRIMACK COUNTY IN CENTRAL NEW HAMPSHIRE...
* UNTIL 700 PM EDT...
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JOHN HAY NATIONAL WILDLIFE REFUGE...OR 6 MILES SOUTHWEST OF NEW
LONDON...AND MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WADLEIGH STATE PARK...BRADFORD...WARNER...HENNIKER AND HOPKINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4343 7204 4329 7154 4313 7173 4312 7181
4317 7191 4320 7192 4319 7194 4332 7216
TIME...MOT...LOC 2220Z 303DEG 27KT 4333 7203
$$
EKSTER1 follow-up statement
048
WWUS51 KGYX 182241
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
641 PM EDT SAT JUN 18 2011
NHC013-019-182251-
/O.CAN.KGYX.SV.W.0075.000000T0000Z-110618T2300Z/
SULLIVAN NH-MERRIMACK NH-
641 PM EDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MERRIMACK AND EAST
CENTRAL SULLIVAN COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4343 7204 4329 7154 4313 7173 4312 7181
4317 7191 4320 7192 4319 7194 4332 7216
TIME...MOT...LOC 2241Z 303DEG 27KT 4324 7185
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:46 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 18, 4:46 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 446 PM EDT SAT JUN 18 2011 .SYNOPSIS... BROAD LOW PRESSURE ACROSS THE AREA WILL PUSH OFFSHORE AND INTENSIFY IN THE CANADIAN MARITIMES ON SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY AND MONDAY. A FRONTAL SYSTEM WILL APPROACH FROM THE WEST MONDAY NIGHT INTO TUESDAY BRINGING A CHANCE OF SHOWERS. DRY WEATHER WILL RETURN ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE NORTHEASTERN STATES. A WARM AND HUMID FRONTAL SYSTEM WILL WORK ACROSS NEW ENGLAND THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... 445 PM UPDATE...STILL WATCHING BKN LINE OF CONVECTION AHEAD COLD FRONT MOVING SE ACROSS CWA ATTM. ENOUGH INSTABILITY AND SHEAR TO PRODUCE SOME SEVER HAIL AND PERHAPS SOME ISOLATED WIND DAMAGE AS WELL. BOTH THE WANING DAYTIME HEATING AND THE FACT THE FRONT SHOULD BE CLEAR OF THE AREA BY SUNSET...SUGGEST THE THREAT SHOULD BE WINDING DOWN BEFORE SUNSET. PREVIOUSLY...DUE TO SOME COOLING ALOFT/RESIDUAL LOW LEVEL MOISTURE/DIFFERENTIAL HEATING SOME SCATTERED AFTERNOON THUNDERSTORMS DEVELOPING UPSTREAM IN NORTHERN VERMONT/SOUTHERN CANADA AND ACROSS MOSTLY THE NORTHERN HALF OF NEW HAMPSHIRE AND THE FOOTHILLS AND MOUNTAINS OF MAINE...SOME OF THESE WILL MAY BE ACCOMPANIED BY HAIL DUE TO THE LOWERING FREEZING LEVEL. THESE SCATTERED STORMS WILL QUICKLY COME TO AN END BY THIS EVENING AS DRIER AIR MOVES ACROSS THE AREA AND CONDITIONS QUICKLY STABILIZE. && .SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/... HIGH PRESSURE BUILDS ACROSS THE REGION TONIGHT THROUGH SUNDAY NIGHT. ANY LEFTOVER TSTMS IN THE EARLY EVENING WILL QUICKLY COME TO AN END. DRIER AND A MORE STABLE AIR IS EXPECTED THROUGH THE PERIOD. DUE TO THE COOL CYCLONIC FLOW ALOFT SOME AFTN CU MAY DEVELOP AND EVEN A POSSIBLE SHOWER OR THUNDERSTORM IN THE MOUNTAINS. USED A BLEND OF THE MAV/MET TEMPS. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE ECMWF AND GFS ARE IN BETTER AGREEMENT TODAY THEN THEY HAVE BEEN THE LAST FEW RUNS. OVERALL...TEMPERATURES LOOK TO BE SEASONABLE TO SLIGHTLY BELOW NORMAL THROUGH MUCH OF THE PERIOD WITH CONFLUENCE ACROSS NRN NEW ENGLAND KEEPING THE WARMER AIR WELL TO THE SOUTH AT BAY. THE BEST CHANCE OF SHOWERS WILL BE MIDWEEK WHEN A WARM FRONT APPROACHES FROM THE SW. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... SHORT TERM...VFR CONDITIONS THROUGH SUNDAY NIGHT. LONG TERM...MAINLY VFR EXPECTED. && .MARINE... SHORT TERM...SEAS AND WINDS TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH SUNDAY NIGHT. LONG TERM...MAINLY SUB-SCA CONDITIONS ARE EXPECTED THROUGH MIDWEEK. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jun 18, 2:58 AM EDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 258 AM EDT SAT JUN 18 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-190700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 258 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-190700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 258 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 18, 6:06 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
606 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 3 N AUGUSTA 44.36N 69.79W
06/18/2011 E0.25 INCH KENNEBEC ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1100214
MCLocal storm report, Jun 18, 6:07 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
607 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SSW SOUTH PORTLAND 43.62N 70.25W
06/18/2011 E1.00 INCH CUMBERLAND ME TRAINED SPOTTER
&&
EVENT NUMBER GYX1100215
MCLocal storm report, Jun 18, 6:09 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
609 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL CAPE ELIZABETH 43.56N 70.20W
06/18/2011 E0.70 INCH CUMBERLAND ME PUBLIC
WIND GUSTS TO 30MPH
&&
EVENT NUMBER GYX1100216
MCLocal storm report, Jun 18, 6:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
612 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL WHITEFIELD 44.17N 69.63W
06/18/2011 E0.25 INCH LINCOLN ME EMERGENCY MNGR
&&
EVENT NUMBER GYX1100217
MCSpecial weather statement, Jun 18, 6:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
612 PM EDT SAT JUN 18 2011
MEZ024-182230-
COASTAL CUMBERLAND-
612 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL IMPACT CUMBERLAND COUNTY THROUGH 630 PM
EDT...
AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF SOUTH PORTLAND...
MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT
AREAS IN AND AROUND SOUTH PORTLAND...SCARBOROUGH...PORTLAND...PEAKS
ISLAND...TWO LIGHTS STATE PARK...CRESCENT BEACH STATE PARK AND CAPE
ELIZABETH THROUGH 630 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4358 7042 4374 7030 4370 7021 4369 7021
4370 7020 4367 7010 4368 7014 4366 7016
4364 7017 4362 7009 4360 7013 4363 7014
4363 7019 4356 7019 4353 7023 4355 7029
4353 7031
MLESpecial weather statement, Jun 18, 6:15 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
615 PM EDT SAT JUN 18 2011
MEZ018-023-182300-
COASTAL YORK-INTERIOR YORK-
615 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 700 PM EDT...
AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF SANFORD...MOVING
SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN
AND AROUND SPRINGVALE...SANFORD...LEBANON...ALFRED...NORTH BERWICK...
KENNEBUNK...WELLS...KENNEBUNKPORT AND ARUNDEL THROUGH 700 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4335 7089 4350 7081 4338 7042 4335 7042
4333 7046 4333 7052 4331 7055 4329 7056
4325 7059
MLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:30 PM EDT | Special Weather Statement | GYX | Grafton | 45 min |
| Jun 18, 3:44 PM EDT | Special Weather Statement | GYX | Coos | 46 min |
| Jun 18, 3:56 PM EDT | Special Weather Statement | GYX | Grafton | 49 min |
| Jun 18, 4:41 PM EDT | Special Weather Statement | GYX | Carroll | 49 min |
| Jun 18, 4:43 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Grafton | 36 min |
| Jun 18, 5:09 PM EDT | Special Weather Statement | GYX | Sullivan | 51 min |
| Jun 18, 5:17 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 43 min |
| Jun 18, 5:40 PM EDT | Severe Thunderstorm Warning | GYX | Merrimack, Sullivan | 50 min |
| Jun 18, 6:14 PM EDT | Severe Thunderstorm Warning | GYX | Strafford | 32 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.